Red mark after tca acid peel burn for a birthmark.

Patient

Q: Sorry about the category, I just chose something to do with skin problems.I'm 19 and I stupidly used a very strong TCA peel on my neck to remove a birthmark. Anyway, the tca acid burned deeply and left me with an open wound. The birthmark went but I now had an open wound. The open wound took 3 weeks to heal over. That was more than 4 weeks ago now the skin is virtually healed and the texture looks normal and I have good feeling in it as well as it not being particularly tender or sensitive there's even the start of some hair growth so the burn wasn't that damaging. The problem is the area is red very pink looking and it has been like this since it healed over more than 4 weeks ago, how long until this goes away i've been using moisturizer and vitamin e oil and using a SPF of at least 50 when going outside. The area is pretty much almost perfectly circular and is about an inch maybe a bit more. How long do you think it will take for this to go and is there anything i can do to speed up recovery or mask it? I'm very self conscious about it and its impacting negatively on my social life.Personally I think its just redness from blood flowing through the capillaries because when you put pressure on a part of the area it whitens and looks close to my skin color when you release the pressure.Note: photo makes the mark more angry looking its not as bright red as that it's just the camera.

Doctor

A:   Thank you for your question. Chemical burns can be very serious and can leave permanent scars if they are not carefully examined and treated by a doctor. We recommend that you have this area examined by your doctor and treated if necessary. At this stage of the healing process you are likely experiencing post-inflammatory hyperpigmentation. This can take up to three months to resolve completely. We do recommend that you continue to apply sunscreen to the area when you are going to be exposed to the sun. Please ere on the side of caution and consult a dermatologist to determine if you require any further treatment for this burn.

Thank you for choosing AskTheDoctor.com

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews